|Low Blood Platelets
Jun 13, 2012
I have been HIV Positive for about 10years. I have been on Atripla for about 8 years. My tcell count is 895 and my viral load is undetectable. My last labs showed that my blood platelets had dropped to 84,000. Should I be worried? I had been taking ibuprofen for about a week before my labs. Is there anything I can do to increase my blood platelets? All my doctor told me was not to take ibuprofen and she would retest in 6 months but i am concerned.
| Response from Dr. Henry
Thrombocytopenia (low platelet count) has been linked to HIV infection. Most often lower levels are well tolerated (ie down to < 25,000). Avoiding antiplatelet drugs (such as aspirin or ibuprofen) makes sense to decrease potential bleeding risk. In the absence of other lab or clinical findings watchful monitoring is often a prudent course for modest decreases in the platelet count in the setting of HIV infection. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Will My Hair Grow Back After Syphilis Treatment?
- Will Having My Genital Warts Removed Decrease My Chances Of Spreading It?
- Which Ways Can Chlamydia Spread?
- What's The Likelihood Of Somebody Getting Herpes From Protected Sex?
- What Type Of Doctor Specializes In The Treatment Of Herpes?
- Percentage Of Teens With Gonorrhea
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.